MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code Stenosis (2263)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device returned to numed for evaluation.A longitudinal tear is confirmed.The balloon was examined at 10x magnification.Nothing was observed that would have caused the balloon burst.This device was being used off-label for an unapproved use.This device is only approved for percutaneous transluminal valvuloplasty of the pulmonary valve.It was being used for iliac stenosis.A comparative catheter was tested for rated burst pressure.It was the same catalog number / size as the complaint catheter, but a different lot number.The balloon was immersed in a body temperature water bath and inflated in 0.5 atm increments until failure.The balloon tore in a longitudinal manner at 3 atm, which is well above the labeled rated burst pressure of 2.0 atm, and nominal pressure of 1.5 atm.As per the instructions for use, an inflation device with pressure gauge should be used on the device to monitor pressure.In this case, an inflation device with pressure gauge was used, however it was unknown as to what pressure the catheter was taken to and what pressure it burst at.A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number.A review of the balloon material used shows there are no other complaints associated with the balloon material lot.
 
Event or Problem Description
As per the report from the user facility / distributor - balloon ruptured.An inflation device was used with a 20cc syringe attached to the sideport.A 10fr terumo introducer sheath was used.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.The patient was stable post procedure.Update - 1/13/2020 - in an email from the account: the indication the physician was using the balloon for was iliac stenosis.An xxl esophageal balloon was used to complete the procedure.Update - 1/15/2020 - in an email from the account: an inflation service with pressure gauge was used.The guidewire size and type is unknown.

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key9649315
Report Number1318694-2020-00003
Device Sequence Number2778374
Product Code LIT
UDI-Device Identifier04046964339295
UDI-Public04046964339295
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number105
Device Catalogue NumberPDC534
Device Lot NumberTT-14882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight81